MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0208HSS10
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed the implant coil and introducer sheath were not returned with the delivery pusher; we observed signs of a detachment cycle attempted at the detachment zone, with the pet jacket showing signs of a thermal detachment; we observed a bend on the hypotube 12cm proximal from the last warning stripe; we observed the sr thread within the delivery pusher to show detachment characteristics indicating that a thermal detachment occurred.Root cause of the reported premature detachment endured by the coil system cannot definitively be determined as the analysis of the returned delivery pusher does not reveal supporting evidence that a premature detachment occurred.During the device analysis, the pet jacket around the detachment zone showed signs that a thermal detachment cycle was ran through the returned delivery pusher.Further evidence indicating that a premature detachment did not take place was supported by the detachment characteristics of the sr thread within the delivery pusher.The thread was located just proximal of the detachment zone with the distal tip of the thread indicating that a thermal detachment was performed.The description provided states the implant coil prematurely detached within the microcatheter during the procedure, however device analysis indicates a detachment cycle was successfully performed on the returned delivery pusher.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f230400361 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "it was a case of acom aneurysm measuring 5.7mm*5mm with neck of 2 mm the physican planned to do simple coiling.The support system was vista brite 90cm and fargomax, the vasco10d was placed inside the aneurysm with support of hybrid1214d.The vasco10d was connected with a flush line.The coil was prepared as per ifu and then aligned to the hub of the micro catheter, the first coil size of 5mm*13mm optima complex10 was taken on introduzing, the coil went smoothly through the sleeve into the hub of vasco10 and detached later took 4mm*13mm optima complex10 and detached next physician took 2mm*8mm optima helical supersoft the coil went smoothly through the sleeve into the hub.Physician was pushing the coil into aneurysm but the coil was not moving later physician was reterving coil but no movement was happening.Coil had pre detached but the coil was removed with the help of catchmaxi40 coil been taken out and physician decided to leave and case was completed without issue." incident report form submitted for this event indicated no patient injury was sustained as a result of this incident.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine 92618
9497881443
MDR Report Key17364144
Report Number3014162263-2023-00019
Device Sequence Number20140316
Product Code HCG
UDI-Device Identifier00818053026706
UDI-Public00818053026706
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0208HSS10
Device Catalogue NumberN/A
Device Lot NumberF230400361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Initial Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown